MAUDE Adverse Event Report: EDWARDS LIFESCIENCES DR VITAWAVE FINGER CUFF ADULT; SYSTEM, MEASUREMENT, BLOOD PRESSURE, NON INVASIVE

EDWARDS LIFESCIENCES DR VITAWAVE FINGER CUFF ADULT; SYSTEM, MEASUREMENT, BLOOD PRESSURE, NON INVASIVE
Model Number VWCA
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by a sales rep that a vwa cuff with lot number 65519028 was not capturing the bp correctly due to the wide disparity in bp readings during a case.Cuff was placed on the patient's right ring finger and may have been placed on the same arm as the brachial cuff.Upon placement and start of the monitoring with a phillips monitor, an alert for vasoconstriction on the finger was displayed on the vita monitor.The vw cuff pressures were reading high 60s and low 70s while the brachial cuff was reading in the 120s and 140s for systolic.Wide reading disparity between the cuffs continued even after moving the cuff to the middle finger and recalibrating and zeroing hrs.The patient and staff was already draped and gowned, so the clinician asked to stop monitoring and the dpt out cable was unplugged from the bedside monitor and the hs vita system monitoring was stopped.The same vita monitor and finger cuff from the or was transferred to the pacu post care to recheck the patient's monitoring.Once the phillips monitor from the or was exchanged to a mindray monitor, the values matched up and there were no disparity in reading.Patient was a young female, had a true medium sized finger, and was undergoing an orthopedic knee joint procedure.Event occurred on (b)(6) 2024 at 0730.Cuff was attached to a vita monitor.There was no patient injury.Device was disposed of after case.Without return of the unit, it is not possible to determine if some damage or defect existed on the unit that could have contributed to the event.However, an investigation was initiated to assess for any manufacturing related processes which could be correlated to the lot number.A supplemental report will be forthcoming when the investigation is complete.Per the instructions for use it states, do not apply finger cuff or cuffs on a hand or a finger when a second blood pressure measurement device is actively monitoring on the same arm or hand or finger.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Additional Manufacturer Narrative
A device history record review was completed and documented that device met all specifications upon distribution.

Brand Name
VITAWAVE FINGER CUFF ADULT
Common Device Name
SYSTEM, MEASUREMENT, BLOOD PRESSURE, NON INVASIVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES DR
parque industrial de itabo
carr. sanchez km 18.5
haina, san cristobal
Manufacturer (Section G)
EDWARDS LIFESCIENCES DR
parque industrial de itabo
carr. sanchez km 18.5
haina, san cristobal
Manufacturer Contact
jonathan diaz
1 edwards way
irvine, CA 92614
9492017706
MDR Report Key19063557
Report Number2015691-2024-02679
Device Sequence Number12412991
Product Code DXN
UDI-Device Identifier00690103218893
UDI-Public(01)00690103218893(17)260107(11)240108(10)65519028
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K230919
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/07/2026
Device Model NumberVWCA
Device Lot Number65519028
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/08/2024
Supplement Report FDA Received Date05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown